MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number UNKNOWN EGIA SU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: egiauxl, egiauxl endogia ultra univ xl stapler, (lot # p5b0744) egia45avm, egia45avm egia 45 artic vasc med sulu, (lot # n5g2082y) egia60avm, egia60avm egia 60 artic vasc med sulu, (lot # n5j1630y) egia45avm, egia45avm egia 45 artic vasc med sulu, (lot # n5k1479y) egia60avm, egia60avm egia 60 artic vasc med sulu, (lot # n5h1419y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that on post operative laparoscopic gastric bypass, a manual stapler and multiple reloads were used after three competitive staplers failed to staple over the tissue.The manual stapler and reloads were able to staple the tissue however the surgeon said that there was oozing/bleeding of staple line for the four reloads.The surgeon had to put a drain in the patient.The surgical time was extended by less than 30 mins as the surgeon needed time to control the bleeding surgically.The surgeon had to give intra-operative tranexamic acid and stop post-operative pharmacological vte prophylaxis to avoid more bleeding.
 
Additional Manufacturer Narrative
Additional information: b5, d4 (model #, catalog #, lot # removed), g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that on post operative laparoscopic gastric bypass, a manual stapler and a total of five reloads were used after three competitive staplers failed to staple over the tissue.The manual stapler and reloads were able to staple the tissue however the surgeon said that there was oozing/bleeding of staple line for the four reloads.The surgeon had to put a drain in the patient.Thesurgical time was extended by less than 30 mins as the surgeon needed time to control the bleeding surgically.The surgeon had to give intra-operative tranexamic acid and stop post-operative pharmacological venous thromboembolism prophylaxis to avoid more bleeding.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23892689
Report Number1219930-2025-06051
Device Sequence Number17297969
Product Code GDW
UDI-Device Identifier10884521543669
UDI-Public(01)10884521543669(17)300731(10)N5H1506Y(20)03
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNKNOWN EGIA SU
Device Catalogue NumberUNKNOWN EGIA SU
Device Lot NumberN5H1506Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer01/01/2026
Initial Report FDA Received Date12/25/2025
Supplement Report FDA Received Date01/05/2026
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale